MAUDE Adverse Event Report: ABBOTT GMBH ALINITY I CA 19-9XR REAGENT KIT; SYSTEM, TEST, CARBOHYDRATE AG (CA19-9), FOR MONIT AND MGMT OF PANCREATIC CANCER

ABBOTT GMBH ALINITY I CA 19-9XR REAGENT KIT; SYSTEM, TEST, CARBOHYDRATE AG (CA19-9), FOR MONIT AND MGMT OF PANCREATIC CANCER
Model Number 08P3221
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/08/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.All available patient information was included.Additional patient details are not available.
 
Event or Problem Description
The customer observed falsely elevated alinity i ca19-9 results for 1 patient with unknown medical history.The following results were provided (customer reference range 0-37 u/ml): initial result was > 96, 000u/ml.The customer redrew the patient and sent the sample to another laboratory, which generated a result of 21, 059 u/ml (method unknown).The customer re-tested the same sample that was tested on the initial analyzer (alinity i processing module) and generated a result of > 96, 000u/ml.There was no reported impact to patient management.
 
Event or Problem Description
Update: received additional information from customer on 27 mar 2023.Customer stated they performed a heterophile blocking tube test for the sample and generated the same result of > 96,000 u/ml.
 
Additional Manufacturer Narrative
The complaint investigation regarding a false elevated result of alinity i ca 19-9xr reagent lot 46236fp00, included a review of data and information provided by the customer, search for similar complaints, ticket trending review, labeling review, device history record review, and field data review.Return testing was not completed as returns were not available.Device history record review did not identify any potential non conformances, non-conformances, or deviations for the associated reagent lot number 46236fp00 and complaint issue.The trending assessment did not identify a trend for lot 46236fp00 related to the customer issue, and a ticket search by lot 47343be00 indicates that the reagent lot was not associated with any other complaints of falsely elevated results.Furthermore, the overall performance of the alinity i ca 19-9xr reagent lot 46236fp00 was reviewed using field data from customers worldwide.Review shows that the median patient results for the reagent lot number 46236fp00 are within the established limits, which indicates no unusual reagent lot performance was identified.A labeling review determined product labeling provides adequate information regarding the customer issue.Based on the investigation, no systemic issue or deficiency with the alinity i ca 19-9xr reagent lot 46236fp00 was identified.

Brand Name
ALINITY I CA 19-9XR REAGENT KIT
Common Device Name
SYSTEM, TEST, CARBOHYDRATE AG (CA19-9), FOR MONIT AND MGMT OF PANCREATIC CANCER
Manufacturer (Section D)
ABBOTT GMBH
max-planck-ring 2
wiesbaden 65205
GM  65205
Manufacturer (Section G)
ABBOTT GMBH
max-planck-ring 2
wiesbaden 65205
GM   65205
Manufacturer Contact
siobhan wright
lisnamuck
post market surveillance
longford N39 E-932
EI   N39 E932
433331157
MDR Report Key16538843
Report Number3002809144-2023-00123
Device Sequence Number6007614
Product Code NIG
UDI-Device Identifier00380740155919
UDI-Public00380740155919
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K052000
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/29/2023
Device Model Number08P3221
Device Catalogue Number08P32-21
Device Lot Number46236FP00
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/27/2023
Supplement Date Received by Manufacturer03/27/2023
Initial Report FDA Received Date03/14/2023
Supplement Report FDA Received Date04/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/22/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALNTY I PROCESSING MODU, 03R65-01, AI20900; ALNTY I PROCESSING MODU, 03R65-01, AI20900
Patient SexUnknown